Cookies?
Library Header Image
LSE Research Online LSE Library Services

Market imperfections and the instability of open economies

Meng, Qinglai and Velasco Branes, Andres (2004) Market imperfections and the instability of open economies. Journal of International Economics, 64 (2). pp. 503-519. ISSN 0022-1996

Full text not available from this repository.

Identification Number: 10.1016/j.jinteco.2003.08.001

Abstract

In the presence of small market imperfections, the transitional dynamics of an open economy can become indeterminate, in that there exist an infinite number of equilibrium paths converging to a unique steady state. In contrast to closed economy models, in the open economy, such indeterminacy can arise independently of the curvature of the utility function in consumption. The results suggest that with market imperfections, open economies can be subject to fluctuations caused by randomness unrelated to the economy's fundamentals.

Item Type: Article
Official URL: https://www.sciencedirect.com/science/journal/0022...
Additional Information: © 2004 Elsevier
Divisions: School of Public Policy
?? SCPP ??
Subjects: H Social Sciences > HB Economic Theory
JEL classification: E - Macroeconomics and Monetary Economics > E3 - Prices, Business Fluctuations, and Cycles > E32 - Business Fluctuations; Cycles
F - International Economics > F1 - Trade > F12 - Models of Trade with Imperfect Competition and Scale Economies
Date Deposited: 11 Oct 2019 15:00
Last Modified: 20 Nov 2019 12:43
URI: http://eprints.lse.ac.uk/id/eprint/102066

Actions (login required)

View Item View Item